| Model Number |
400SMTHXSFT0306 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2020-01554, 3005168196-2020-01555, 3005168196-2020-01556.
Event or Problem Description
The patient was undergoing coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils, a penumbra smart coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician advanced a smart coil into the target vessel using the microcatheter and attempted to detach it using the handle; however, the smart coil failed to detach.The physician then attempted to manually detach the smart coil by pulling the proximal portion of the delivery system and after two attempts the smart coil detached.Next, while advancing the second smart coil through the microcatheter, the smart coil became stuck inside the microcatheter.Therefore, the smart coil was removed.Then, while advancing the third smart coil through the microcatheter, the same issue occurred.Therefore, the smart coil and the microcatheter were removed.The procedure ended at this point.There was no report of an adverse effect to the patient.